Alert archive / Texas / Tornado Warnings in 1997
Tornado Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 1997, 10:57 PM CDT for Taylor County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 12, 1997, 10:57 PM CDT (03:57 UTC)
- Expired
- Jun 12, 1997, 11:55 PM CDT
- In force
- 58 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Taylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 11:54 PM CDT | Thunderstorm Wind | Bradshaw, TX | Large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 3203 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 130357 TORSJT TXC441-130455- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 PM CDT THU JUN 12 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1155 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWESTERN TEXAS ...TAYLOR COUNTY AT 1052 PM CDT...DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 4 MILES NORTHWEST OF BLACKWELL MOVING EAST NORTHEAST AT 45 MPH. THIS STORM WILL MOVE ACROSS HIGHWAY 277 IN SOUTHWEST TAYLOR COUNTY BY 1115 PM AND REACH THE BUFFALO GAP AND OVALO AREAS BY 1140 PM. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A PLACE OF SAFETY BELOW GROUND IF AVAILABLE. OTHERWISE... GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 8:49 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 12, 8:49 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 849 PM CDT THU JUN 12 1997 BUSY NIGHT AROUND HERE AS STORM MOVING THROUGH SAN ANGELO SHOWED CLEAR ANTICYCLONIC ROTATION...BOTH VISUALLY AND ON KSJT. ANOTHER LINE OF STORMS MOVING INTO CROCKETT COUNTY CONTINUES TO INCREASE AS IT MOVES INTO THE NORTHERN EDWARDS PLATEAU. WITH THE 21Z RUC ONCE AGAIN FORECASTING A LOW LEVEL JET TO INCREASE TO 40 TO 45 KNOTS ACROSS WEST CENTRAL TEXAS...EXPECT THE STORMS TO CONTINUE MOVING EASTWARD ACROSS THE AREA. THEREFORE...FAVOR BUMPING PRECIPITATION CHANCES UP ACROSS THE AREA...WITH BEST CHANCES ACROSS THE SOUTHERN SECTIONS WHERE STORMS ARE IMMINENT. OTHERWISE...REMAINDER OF FORECAST BASICALLY IN GOOD SHAPE. OTHER THAN TWEAKS TO PRECIPITATION...NO OTHER CHANGES SUGGESTED. PMCCULLOUGH
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 61 min |
| Jun 12, 7:48 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 62 min |
| Jun 12, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 91 min |
| Jun 12, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 66 min |
| Jun 12, 9:50 PM CDT | Tornado Warning | SJT | Coke, Tom Green | 65 min |
| Jun 12, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 44 min |
| Jun 12, 10:25 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 65 min |
| Jun 12, 10:38 PM CDT | Tornado Warning | SJT | Nolan | 62 min |
| Jun 12, 11:41 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 49 min |
Nearby
Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.